News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: erythema multiforme


 jill - Sat Feb 04, 2006 6:18 pm

Please forgive me if the spelling is incorrect. My 6 year old daughter was diagnosed with this rash a few days ago. It started on her inner thighs, and spread outward and downward and changed appearance many times. Her doctor has no idea how she might have got it. She has a tonsilectomy and andenoidectomy recently but went off the painkillers and atnibiotics about 2 weeks before getting this. She has no known allergies. Is there anything I should be watching for? Her only new relatively steady complaint is a headache. Also, would the erythema multiformae likely be related to the small bright red itchy spots by and on her nipple (only on one side)? Thank you for your time.
 Dr. Anthony Solomon - Sun Feb 05, 2006 7:16 pm

The spelling is correct. Erythema multiforme may be caused by drugs administered (such as sulfonamides, penicillin) or may follow an infection, especially herpes simplex or mycoplasma. In more than 50% of cases, the cause remains unknown.

You have asked an important question: "Is there anything I should be watching for? Her only new relatively steady complaint is a headache."

Without physically examining your child or the skin rash, it is difficult to give an opinion but I would ask you to watch out for any other associated signs that may develop, such as vomiting, fever, stiff neck, aversion to light, drowsiness, joint pain and fits. It does not appear, from your post, that any of these telltale signs exist, but it is important to be on the lookout and to report to your doctor immediately should some or all of these appear. These symptoms may not all appear at the same time.

Dr Anthony Solomon
Consultant Physician, Tropical & Genitourinary Medicine
 jill - Wed Feb 08, 2006 12:12 am

thank you.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here